MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH COUGAR LS 18X8X55 LORDOTIC; INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR

MEDOS INTERNATIONAL SàRL CH COUGAR LS 18X8X55 LORDOTIC; INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR
Model Number 189155508
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j sales representative.Without a lot number the device history records review could not be completed.Customer quality investigation: the complaint device was not received for investigation.The following investigation is based on the image(s) provided.The image(s) was reviewed, and the complaint condition could be confirmed as it shows that the device is broken off but broken piece could not be seen in the image.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.A manufacturing record evaluation could not be performed as the lot number could not be determined from the image provided.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during a spine procedure performed on (b)(6) 2020, a cage was broken on insertion and repositioning step.Fragments were generated but they were removed without additional interventions.There was a five (5) minutes surgical delay.The procedure was successfully completed.No patient consequences reported.Concomitant device reported: insertion instrument (part# unknown, lot# unknown, quantity unknown).This report is for one (1) cougar ls 18x8x55 lordotic.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: visual inspection: cougar ls 18x8x55 lordotic (part# 189155508, lot# unknown, qty# 1) was returned at us cq.Upon visual inspection at cq, it is observed that the device got broken into two pieces and the broken pieces were returned at cq.Thus, the complaint is being confirmed.Device failure / defect identified? yes.Dimensional inspection (calipers: ca215p): dimensional inspection of the received device was performed at cq due to post manufacturing damage.The thickness of the wall of the cage near the breakage was measured to be within specification as per the drawing.Documentation/ specification review: the following drawing(s) was reviewed: lateral cage lordotic 7mm-10mm height 45, 50, 55, 60, 65mm length.No design issues or discrepancies were found during this investigation.Complaint confirmed? yes.Investigation conclusion: the complaint is being confirmed for cougar ls 18x8x55 lordotic (part# 189155508, lot# unknown) as the device was received broken at cq.While a definitive root cause could not be identified for the reported problem, it is possible that the device might have encountered unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: a manufacturing record evaluation could not be performed as the lot number could not be determined from the image provided.No mre was performed as the lot number is unknown.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
COUGAR LS 18X8X55 LORDOTIC
Common Device Name
INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key11205034
Report Number1526439-2021-00171
Device Sequence Number2140823
Product Code MAX
UDI-Device Identifier10705034165387
UDI-Public(01)10705034165387
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K173787
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number189155508
Device Catalogue Number189155508
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2021
Initial Date Received by Manufacturer 12/23/2020
Supplement Date Received by Manufacturer02/03/2021
Initial Report FDA Received Date01/20/2021
Supplement Report FDA Received Date02/22/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN INSERTION INSTRUMENTS